2 doctors weighed in:

I started getting tarry stools a couple of days ago. Will I be back to normal by next week?

2 doctors weighed in
Dr. Ed Friedlander
Pathology
1 doctor agrees

In brief: This may be serious

If you're taking iron or bismuth, it will make your stools black.
Otherwise, get seen. If you start feeling obviously sick, go to the emergency room. You have a bleeding stomach ulcer until proved otherwise.

In brief: This may be serious

If you're taking iron or bismuth, it will make your stools black.
Otherwise, get seen. If you start feeling obviously sick, go to the emergency room. You have a bleeding stomach ulcer until proved otherwise.
Dr. Ed Friedlander
Dr. Ed Friedlander
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors